Alert archive / Ohio / Special Weather Statements in 2022
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Aug 4, 2022, 5:51 PM EDT for Knox County, Ohio. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2022, 5:51 PM EDT (21:51 UTC)
- Expired
- Aug 4, 2022, 6:30 PM EDT
- In force
- 39 min
- Issued by
- NWS Cleveland, OH
- Hail
- 0.00 in
- Wind
- 40
County Knox County, OH
The radar
The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 169 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WWUS81 KCLE 042151
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
551 PM EDT Thu Aug 4 2022
OHZ029-030-047-042230-
Richland OH-Ashland OH-Knox OH-
551 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern
Richland, south central Ashland and eastern Knox Counties through 630
PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gambier, or near Mount Vernon, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Bellville, Danville, Butler,
Gann and North Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4039 8257 4069 8251 4060 8222 4057 8222
4057 8218 4045 8219 4029 8236
TIME...MOT...LOC 2151Z 209DEG 12KT 4042 8242
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
GaruckasWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:53 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 4, 3:53 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 353 PM EDT Thu Aug 4 2022 .SYNOPSIS... A cold front over southern Ontario, Canada will become nearly stationary. A weak wave of low pressure is expected to move northeast through the Ohio Valley this evening. Weak high pressure will move southeast across the area by Saturday. This will force a warm front northeast across the area and become nearly stationary north of the area Saturday. Low pressure will move northeast into the western Great Lakes Monday morning forcing a cold front east across the local area Tuesday morning. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Upper level trough will lift northeast slightly by Friday and become nearly stationary over the area. This is expected to setup a stagnant pattern over the region as a surface cold front moves southeast into the area and also becomes nearly stationary. Copious amounts of moisture will continue to stream northeast from the Gulf of Mexico into the local area during this forecast period. An upper level positive vorticity maximum is progged to move northeast out of southern Illinois this evening into the forecast area. Meanwhile, this portion of the forecast area is expected to be the the right rear quad of the upper level jet stream. The combination of all of these features should bring a period of showers and thunderstorms to the area this evening and overnight. Locally heavy rain is expected with the thunderstorms and there is the potential for some training storms. Localized areas of higher rainfall amounts could cause some issues in the smaller streams and creeks south of a line from Crawford County in Pennsylvania to about Marion and Morrow Counties. Further north, looking at lighter amounts of QPF. Threat for showers and thunderstorms should diminish toward morning for a period of time and then increase in extent again during the late morning Friday across the southeast and heating and destabilization takes place. Much of the precipitation pulls out to the southeast Friday night as high pressure settles into the area. The combination of the surface high and low pressure moving slowly northeast out of the Plains States over the weekend should keep the forecast area in the warm sector during the period. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... Any precip through the the majority of the weekend will be driven by convective instability/forcing due to weak flow and ridging aloft with return flow at the surface. PoPs are confined to peak heating hours, when scattered showers and thunderstorms are possible across the entire area. It will be quite humid as well, with dew points in the low to mid 70s and precipitable water values of at least 1.5 inches. Although there will be very little wind shear, MUCAPE values will reach at least 1500 to 2500 J/kg and this combined with the precipitable water values may lead to potential for isolated downburst winds along with torrential within any robust thunderstorms that develop. The lack of steering flow may also lead to training of showers and storms. Highs will climb into the the mid to upper 80s over the weekend, although a few spots across NW OH may reach the lower 90s. Heat indices may approach or touch 100 degrees along and west of I-75, especially Sunday which will be the warmest day of the short term period. Overnight lows will be in the upper 60s to lower 70s. && .LONG TERM /MONDAY THROUGH THURSDAY/... The upper-level pattern will become more active as a trough moves east across the Upper Great Lakes Monday. The surface cold front will slowly approach from the northwest Monday, before moving southeast across the area Monday night into early Tuesday. Expect an unsettled weather pattern during this time, with widespread showers and thunderstorms likely ahead of and along the front Monday and at least the first half of Tuesday. High pressure will build southeast behind the front and generally expecting dry weather Wednesday through at least the first half of Thursday. Monday will feature one last day of highs in the mid 80s before the frontal passage and lingering troughing/cold air advection allows temps to fall into the mid to upper 70s to lower 80s Tuesday through Thursday. && .AVIATION /18Z Thursday THROUGH Tuesday/... Showers and thunderstorms continue to push east of the area along a solid line and will stay out of the local area. A few clusters are expected to stream northeast through the central and southeast portions of the area this afternoon. A more robust cluster of storms will move northeast into the area this evening as an upper level disturbance and weak surface low pressure move into the area. Periods of moderate intensity rainfall can be expected with any thunderstorms that occur. As the cold front slips a bit further southeast tonight, area will start to see lowering ceilings across the area. MVFR fog is expected with the thunderstorms and showers. Activity should diminish during the morning daylight hours before daytime heating and instability aids in producing more storms in the southeast portions of the area. Outlook...Non-VFR possible with scattered showers and thunderstorms through Monday with a much greater chance Tuesday ahead of a cold front. && .MARINE... Expect prevailing offshore flow through Monday. Winds will likely increase to 15 knots during peak heating Saturday and Sunday, before increasing 10 to 20 knots ahead of an approaching cold front Sunday night. The front will cross the lake Monday evening, allowing winds to shift to the northwest. Onshore flow with wind speeds of 10 to 15 knots will persist through Tuesday. Do not anticipate any marine headlines through the first half of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...Lombardy SHORT TERM...Maines LONG TERM...Maines AVIATION...Lombardy MARINE...Maines
Hazardous weather outlook, Aug 4, 4:17 AM EDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 417 AM EDT Thu Aug 4 2022 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-050830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 417 AM EDT Thu Aug 4 2022 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Strong damaging winds may occur from isolated to scattered thunderstorms this afternoon into the early evening. Locally heavy rainfall is also possible, which may lead to minor flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 12:02 PM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1202 PM EDT Thu Aug 4 2022
OHZ031-038-041645-
Holmes OH-Wayne OH-
1202 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern Wayne
and northeastern Holmes Counties through 1245 PM EDT...
At 1202 PM EDT, Doppler radar was tracking a strong thunderstorm over
Millersburg, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Millersburg, Berlin, Shreve, Holmesville, Mount Eaton, Winesburg,
Apple Creek, Fredericksburg and Mount Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4052 8206 4067 8210 4077 8173 4066 8164
4064 8165 4063 8167 4062 8166 4054 8166
TIME...MOT...LOC 1602Z 255DEG 23KT 4057 8193
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MainesSpecial weather statement, Aug 4, 12:17 PM EDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Cleveland OH
1217 PM EDT Thu Aug 4 2022
OHZ036-037-041700-
Marion OH-Morrow OH-
1217 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of Marion and
northwestern Morrow Counties through 100 PM EDT...
At 1216 PM EDT, Doppler radar was tracking a strong thunderstorm near
Waldo, or 7 miles south of Marion, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marion, Mount Gilead, Prospect, Waldo, Caledonia, Edison, Green Camp
and State Route 229 at US Route 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4044 8325 4050 8325 4051 8331 4070 8313
4070 8302 4059 8278 4043 8302
TIME...MOT...LOC 1616Z 227DEG 24KT 4049 8313
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MainesSpecial weather statement, Aug 4, 1:03 PM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Cleveland OH
103 PM EDT Thu Aug 4 2022
OHZ029-037-047-041745-
Richland OH-Morrow OH-Knox OH-
103 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southwestern
Richland, northeastern Morrow and northwestern Knox Counties through
145 PM EDT...
At 102 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mount Gilead, moving east at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mount Gilead, Lexington, Fredericktown, Cardington, Chesterville,
Waterford, Edison, Fulton and Shauck.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4046 8285 4057 8294 4075 8265 4046 8241
TIME...MOT...LOC 1702Z 249DEG 21KT 4054 8281
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MainesSpecial weather statement, Aug 4, 2:31 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
231 PM EDT Thu Aug 4 2022
OHZ031-041900-
Wayne OH-
231 PM EDT Thu Aug 4 2022
...Strong thunderstorms will impact portions of Wayne County through
300 PM EDT...
At 231 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Salem to near Wooster. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wooster, Orrville, Rittman, Doylestown, Creston, Dalton, West Salem,
Smithville, Clinton, Apple Creek, Marshallville, Burbank and
Congress.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4071 8201 4081 8210 4099 8213 4100 8200
4099 8200 4099 8165 4096 8164 4071 8166
TIME...MOT...LOC 1831Z 276DEG 25KT 4092 8203 4075 8194
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
MainesSpecial weather statement, Aug 4, 5:51 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
551 PM EDT Thu Aug 4 2022
OHZ029-030-047-042230-
Richland OH-Ashland OH-Knox OH-
551 PM EDT Thu Aug 4 2022
...A strong thunderstorm will impact portions of southeastern
Richland, south central Ashland and eastern Knox Counties through 630
PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm near
Gambier, or near Mount Vernon, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Mount Vernon, Fredericktown, Gambier, Bellville, Danville, Butler,
Gann and North Liberty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4039 8257 4069 8251 4060 8222 4057 8222
4057 8218 4045 8219 4029 8236
TIME...MOT...LOC 2151Z 209DEG 12KT 4042 8242
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GaruckasThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:14 PM EDT | Special Weather Statement | CLE | Wood | 61 min |
| Aug 3, 8:57 PM EDT | Special Marine Warning | CLE | 93 min | |
| Aug 3, 9:01 PM EDT | Special Weather Statement | CLE | Lorain | 44 min |
| Aug 3, 9:29 PM EDT | Special Weather Statement | CLE | Ashtabula, Cuyahoga, Lake | 61 min |
| Aug 3, 9:43 PM EDT | Special Weather Statement | CLE | Wayne | 47 min |
| Aug 4, 11:37 AM EDT | Special Weather Statement | CLE | Holmes | 23 min |
| Aug 4, 12:02 PM EDT | Special Weather Statement | CLE | Holmes | 43 min |
| Aug 4, 12:17 PM EDT | Special Weather Statement | CLE | Marion | 43 min |
| Aug 4, 1:03 PM EDT | Special Weather Statement | CLE | Morrow | 42 min |
| Aug 4, 2:31 PM EDT | Special Weather Statement | CLE | Wayne | 29 min |
Nearby
Special Weather Statements in Ohio, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.